Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/20175
Title: An immersed boundary finite difference method for LES of flow around bluff shapes
Authors: Li, CW 
Wang, LL
Keywords: Fractional step methods
Immersed boundary method
Large eddy simulation
Issue Date: 2004
Publisher: John Wiley & Sons Ltd
Source: International journal for numerical methods in fluids, 2004, v. 46, no. 1, p. 85-107 How to cite?
Journal: International Journal for Numerical Methods in Fluids 
Abstract: A three-dimensional numerical model using large eddy simulation (LES) technique and incorporating the immersed boundary (IMB) concept has been developed to compute flow around bluff shapes. A fractional step finite differences method with rectilinear non-uniform collocated grid is employed to solve the governing equations. Bluff shapes are treated in the IMB method by introducing artificial force terms into the momentum equations. Second-order accurate interpolation schemes for all sorts of grid points adjacent to the immersed boundary have been developed to determine the velocities and pressure at these points. To enforce continuity, the methods of imposition of pressure boundary condition and addition of mass source/sink terms are tested. It has been found that imposing suitable pressure boundary condition (zero normal gradient) can effectively reproduce the correct pressure distribution and enforce mass conservation around a bluff shape. The present model has been verified and applied to simulate flow around bluff shapes: (1) a square cylinder and (2) the Tsing Ma suspension bridge deck section model. Complex flow phenomena such as flow separation and vortex shedding are reproduced and the drag coefficient, lift coefficient, and pressure coefficient are calculated and analyzed. Good agreement between the numerical results and the experimental data are obtained. The model is proven to be an efficient tool for flow simulation around bluff bodies in time varying flows.
URI: http://hdl.handle.net/10397/20175
ISSN: 0271-2091
DOI: 10.1002/fld.749
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

15
Last Week
0
Last month
0
Citations as of Dec 1, 2017

WEB OF SCIENCETM
Citations

11
Last Week
0
Last month
0
Citations as of Dec 10, 2017

Page view(s)

44
Last Week
4
Last month
Checked on Dec 11, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.